MAUDE Adverse Event Report: MEDOS INTERNATIONAL SARL OG CMPLX XTRASOFT COIL 3.5X5; NEUROVASCULAR EMBOLIZATION DEVICE

MEDOS INTERNATIONAL SARL OG CMPLX XTRASOFT COIL 3.5X5; NEUROVASCULAR EMBOLIZATION DEVICE
Model Number 640CX3505
Medical Device Problem Codes Stretched (1601); Failure to Advance (2524)
Health Effect - Clinical Code No Clinical Signs, Symptoms or Conditions (4582)
Date of Event 05/07/2021
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
Product complaint # (b)(4).Information regarding patient weight, height, medical history, race, and ethnicity was not reported.Procode: krd/hcg.Initial reporter: the customer contact information, including name, occupation, phone, fax, and e-mail address, was not reported.The device is available to be returned for evaluation and testing.However, it has not been received to date as indicated as ¿other¿ in this section as the reason for non-evaluation.If the device returns, a device investigation will be performed.A supplemental report will be submitted if new facts arise which materially alter information submitted in a previous mdr report.
 
Event or Problem Description
As reported by the field, during a coil embolization, a 3.5x5 orbit galaxy complex xtrasoft coil (640cx3505, 30465913) couldn't be advanced nor retrieved by the physician.The physician pulled the coil and the unspecified microcatheter (mc) at the same time.After inspection, it turns out to be stretched.There was no patient injury reported.
 
Additional Manufacturer Narrative
Product complaint #: (b)(4).The product has been returned for evaluation and testing; however, the engineering evaluation has not been completed.A supplemental report will be submitted if new facts arise which materially alter information submitted in a previous mdr report.
 
Additional Manufacturer Narrative
Product complaint #: (b)(4).A supplemental report will be submitted if new facts arise which materially alter information submitted in a previous mdr report.Complaint conclusion: as reported by the field, during a coil embolization, a 3.5x5 orbit galaxy complex xtrasoft coil (640cx3505, 30465913) couldn't be advanced nor retrieved by the physician.The physician pulled the coil and the unspecified microcatheter (mc) at the same time.After inspection, it turns out to be stretched.There was no patient injury reported.No additional information is available.A non-sterile unit og cmplx xtrasoft coil 3.5x5 was received inside of a pouch at cerenovus for evaluation.The device was visually inspected, and it was found in good normal conditions, no damages or anomalies were observed on the device during the visual analysis.The og cmplx xtrasoft coil 3.5x5 was inspected under microscope and the embolic coil was found stretched, no other damages or anomalies were observed during the microscope analysis.Although the embolic coil was found stretched, the functional test was performed without a problem.A lab sample microcatheter was flushed using a lab sample syringe and after that, the received og cmplx xtrasoft coil 3.5x5 was introduced into the lab sample microcatheter and it was advance inside it, no resistance/friction was felt during the advancement.A manufacturing record evaluation was performed for the finished device 30465913 number, and no non-conformances related to the reported complaint condition were identified.Cerenovus conducted a visual inspection, microscopic inspection, and functional test on the og cmplx xtrasoft coil 3.5x5 received.During the visual analysis of the device, the device was found in good conditions, no damages or anomalies were observed during the visual inspection.During the microscopic inspection the embolic coil was found with a stretch condition, this condition is related with the customer complaint regarding ¿coil - unraveled/stretched-in microcatheter¿.Procedural factors may contribute to the finding; however, this cannot conclusively determine.Based on the findings during the microscope inspection, the customer complaint was confirmed.A lab sample microcatheter was flushed using a lab sample syringe and after that, the received og cmplx xtrasoft coil 3.5x5 was introduced into the lab sample microcatheter and it was advance inside it, no resistance/friction was felt during the advancement.Since the functional test was performed without problem, the customer complaint regarding ¿detachable coil delivery system (dcs) - impeded in microcatheter with no loss of cerebral target position¿ was not confirmed.However, the stretched condition may have be the result of the resistance/friction and impeded to the microcatheter experience at the procedure time reported by the customer.A manufacturing record evaluation (mre) was performed, and no non-conformances related to the reported complaint condition were identified.It should be noted that product failure is multifactorial.The instructions for use do contain the following precautions: ¿ if repositioning of the microcoil is necessary, carefully observe the motion of the microcoil in respect to the dpu wire while retracting the microcoil under fluoroscopy.If the microcoil movement is not one-to-one with the dpu wire, or if repositioning is difficult, the microcoil may have become stretched and could possibly break.Gently remove and discard the microcoil system.¿ if the microcoil is positioned at a relative sharp angle to the microcatheter, a microcoil may stretch or break as it is being withdrawn.By repositioning the distal tip of the microcatheter at or slightly inside the ostium (neck) of the aneurysm, the microcoil may be more easily funneled back into the microcatheter.Assignment of root cause for the events remains speculative and inconclusive, based on the limited information provided and the evidence presented by the returned device; however, it is possible that clinical and procedural factors, including device manipulation and device interaction, may have contributed to the reported failure and damages on the returned system.Multiple attempts to obtain additional information were unsuccessful.If information is provided at a later date, the file will be reopened and processed accordingly.As part of cerenovus quality process all devices are manufactured, inspected, and released to approved specifications.As part of the post market surveillance program, information from this complaint is trended for statistical signals and corrective/preventive action may be triggered at a later time.Since there was no evidence to suggest the event was related to a manufacturing or design issue, no corrective actions will be taken at this time.

Brand Name
OG CMPLX XTRASOFT COIL 3.5X5
Common Device Name
NEUROVASCULAR EMBOLIZATION DEVICE
Manufacturer (Section D)
MEDOS INTERNATIONAL SARL
chemin-blanc 38
le locle neuchatel CH-24 00
SZ  CH-2400
MDR Report Key11913043
Report Number3008114965-2021-00219
Device Sequence Number4417486
Product Code KRD
UDI-Device Identifier10886704030683
UDI-Public10886704030683
Combination Product (Y/N)N
PMA/510(K) Number
K093973
Number of Events Summarized1
Summary Report (Y/N)N
Serviced by Third Party (Y/N)Unknown
Reporter Type Manufacturer
Report Source foreign,health professional
Initial Reporter Occupation Other
Type of Report Initial,Followup,Followup
Report Date (Section B) 05/10/2021
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Expiration Date09/30/2022
Device Model Number640CX3505
Device Catalogue Number640CX3505
Device Lot Number30465913
Was Device Available for Evaluation? Device Returned to Manufacturer
Date Returned to Manufacturer06/17/2021
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 05/10/2021
Supplement Date Received by Manufacturer06/16/2021
07/15/2021
Initial Report FDA Received Date06/01/2021
Supplement Report FDA Received Date07/06/2021
07/20/2021
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1
Concomitant Medical Products
and Therapy/Usage Dates
ENVOY DA XB, 6F, 105CM, MPD